Jacob Clynick — who was preparing to enter high school in the fall — received his second dose of the Pfizer vaccine at a Walgreens in Zilwaukee, Mich. on June 13, his aunt told the Detroit Free Press.
Jacob was healthy and had no underlying health conditions. In the two days following the second jab, the only side effects he had experienced were the same ones most others had to deal with: fatigue and fever.
On June 15, two nights after receiving the second dose, Jacob complained of a stomach ache before going to sleep and never woke up.
“He passed away in the middle of the night at home,” his aunt, Tammy Burages, said.
The CDC investigation was confirmed by the county health department. The medical examiner performed an autopsy, although a cause of death has not been determined.
“The investigation as to whether there is a correlation between his death and vaccination is now at the federal level with CDC,” the Saginaw County Health Department Medical Director told the Free Press in a statement.
“Meanwhile, the health department continues to encourage families to speak with their physicians to weigh their own risks and benefits of vaccination.”
Jacob’s death was reported a month after the CDC acklowdeged “relatively few” reports of myocarditis, an inflammation of the heart muscle, among adolescents and young adults who receive the vaccine, though most cases were minor.
The American Academy of Pediatrics agreed, calling the ailment “an extremely rare side effect,” adding that most cases are not severe and people normally recover without treatment.